Alert archive / Pennsylvania / Flash Flood Warnings in 2025

Flash Flood Warning 18, NWS Philadelphia/Mount Holly

June 6, 2025Berks County, Lehigh County, Montgomery County, Pennsylvania

NWS Philadelphia/Mount Holly issued this flash flood warning at Jun 6, 2025, 4:45 PM EDT for Berks County, Lehigh County, Montgomery County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2025, 4:45 PM EDT (20:45 UTC)
Expired
Jun 6, 2025, 7:35 PM EDT
In force
3 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

Counties Berks County, PA, Lehigh County, PA, Montgomery County, PA

The radar

The Philadelphia radar (KDIX), 112 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2025-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 254 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2025-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
254 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
768 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

842 
WGUS51 KPHI 062045
FFWPHI
PAC011-077-091-070045-
/O.NEW.KPHI.FF.W.0018.250606T2045Z-250607T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mount Holly NJ
445 PM EDT Fri Jun 6 2025

The National Weather Service in Mount Holly has issued a

* Flash Flood Warning for...
  East Central Berks County in eastern Pennsylvania...
  Southeastern Lehigh County in eastern Pennsylvania...
  Northwestern Montgomery County in southeastern Pennsylvania...

* Until 845 PM EDT.

* At 445 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.5 and 1.5 inches of 
  rain have fallen. The expected rainfall rate is 1 to 2 inches in 1 
  hour. Additional rainfall amounts of 0.5 to 1.5 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets, and underpasses as well as other
           drainage and low lying areas.

* Some locations that may experience flash flooding include...
  Emmaus, East Greenville, Bally, Bechtelsville, Zionsville, Ancient 
  Oaks, Pennsburg, Macungie and Alburtis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around...don't drown when encountering flooded roads. Most 
flood deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4040 7570 4042 7568 4046 7566 4049 7563
      4053 7559 4053 7555 4053 7552 4053 7549
      4052 7547 4050 7545 4048 7543 4047 7543
      4046 7544 4045 7545 4044 7546 4039 7551
      4036 7555 4036 7560 4037 7563

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

Hoeflich
2 follow-up statements
989 
WGUS71 KPHI 062139
FFSPHI

Flash Flood Statement
National Weather Service Mount Holly NJ
539 PM EDT Fri Jun 6 2025

PAC077-062149-
/O.CAN.KPHI.FF.W.0018.000000T0000Z-250607T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lehigh PA-
539 PM EDT Fri Jun 6 2025

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN LEHIGH COUNTY...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

A Flood Watch remains in effect until 1000 PM EDT for portions of 
east central, northeast, and southeast Pennsylvania.

&&

LAT...LON 4050 7561 4049 7560 4048 7558 4045 7553
      4043 7550 4042 7548 4039 7551 4036 7555
      4036 7560 4037 7563 4040 7570 4042 7568
      4046 7566 4050 7562

$$

PAC011-091-070045-
/O.CON.KPHI.FF.W.0018.000000T0000Z-250607T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Berks PA-Montgomery PA-
539 PM EDT Fri Jun 6 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM EDT THIS 
EVENING FOR EAST CENTRAL BERKS AND NORTHWESTERN MONTGOMERY 
COUNTIES...

At 539 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1 and 3 inches of rain have 
fallen. Flooding impacts will continue, but no additional rainfall 
is expected. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flooding of small creeks and streams, urban areas,
         highways, streets, and underpasses as well as other
         drainage and low lying areas.

Some locations that may experience flash flooding include...
  East Greenville, Bally, Bechtelsville and Pennsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around...don't drown when encountering flooded roads. Most 
flood deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4050 7561 4049 7560 4048 7558 4045 7553
      4043 7550 4042 7548 4039 7551 4036 7555
      4036 7560 4037 7563 4040 7570 4042 7568
      4046 7566 4050 7562

FLASH FLOOD...RADAR INDICATED

$$

Hoeflich
077 
WGUS71 KPHI 062335
FFSPHI

Flash Flood Statement
National Weather Service Mount Holly NJ
735 PM EDT Fri Jun 6 2025

PAC011-091-062345-
/O.CAN.KPHI.FF.W.0018.000000T0000Z-250607T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Berks PA-Montgomery PA-
735 PM EDT Fri Jun 6 2025

...FLASH FLOOD WARNING IS CANCELLED FOR EAST CENTRAL BERKS AND 
NORTHWESTERN MONTGOMERY COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 4050 7561 4049 7560 4048 7558 4045 7553
      4043 7550 4042 7548 4039 7551 4036 7555
      4036 7560 4037 7563 4040 7570 4042 7568
      4046 7566 4050 7562

$$

Hoeflich

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 2:56 PM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jun 6, 2:56 PM EDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
256 PM EDT Fri Jun 6 2025

.SYNOPSIS...
A cold front slowly works its way through the region tonight.
Showers and thunderstorms again possible for Saturday. Weak high
pressure builds in from our north Saturday night through
Sunday. Low pressure pulls a warm front through the region
Sunday night through Monday. A cold front approaches the region
Tuesday, passing through into Tuesday night. High pressure
returns for Wednesday and Thursday.

&&

.NEAR TERM /THROUGH SATURDAY/...
Scattered thunderstorms have moved into Berks County PA and
also the southern Poconos. Other thunderstorms and showers have
developed across the lower Delaware Valley. More showers have
slowly edged north across Delmarva. Pop and weather grids have
been refreshed. A Flash Flood Watch has been issued too since
rainfall rates of 1 to 2 inches per hour are accompanying the
tstms to the N/W. Meso analysis indicates that these factors
will continue into the evening. The Watch continues until 10 PM.
SPC has kept a Marginal Risk for severe tstms for the far NW
parts of the forecast area for the rest of today and tonight.
Local damaging winds and large hail are possible with any severe
tstm.

Overnight, rains/tstms will end during the evening leaving
partly cloudy skies and areas of fog developing. Very mild and
humid overnight.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
Cold front looks to finish crossing through the region Saturday
night as weak surface high pressure moves eastward to our
north. A warm front from low pressure development eyes the
region from the south Sunday, possibly lifting through Sunday
night into Monday. In the upper levels, a weak ridge axis moves
eastward of the region Sunday, allowing shortwave energy pluses
to plague the region through much of the term.

With a mess of shortwave energy plus warm frontal development
and movement, expect an unsettled short term with multiple
chances for showers and thunderstorms. We could see some light
showers linger Saturday night in our southern and eastern most
areas, but the period should mostly be dry for the region. PoPs
will increase across the area from the southwest Sunday with the
likely chance for showers and thunderstorms Sunday afternoon
into the overnight time frame. SPC maintains a MARGINAL outlook
for severe weather for Delmarva, southern NJ, and southeastern
PA during this time frame.

Showers and some thunderstorm activity could linger through
much of the Sunday overnight period. Another round of showers
and thunderstorms from the northwest looks to be on the horizon
for the Monday afternoon and night time frame.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Upper level low pressure over the Great Lakes region Monday
night looks to degrade into an open trough as it lifts
northeastwards through Wednesday. Ensembles and deterministic
guidance suggest a more zonal pattern will take hold over the
region thereafter. At the surface level, a cold front approaches
Monday night/Tuesday, possibly crossing through Tuesday/Tuesday
night. Thereafter, guidance suggest weak surface high pressure
will build in from the west. This surface high pressure looks to
hold decent influence over the region Wednesday and Thursday,
possibly into Friday.

Showers and thunderstorms likely for Tuesday; dry conditions
(i.e., no PoPs) in the forecast for Wednesday, Thursday, Friday.
Temperatures expected to be around average to just slightly
above average during the duration of the term.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...SHRA and scattered TSRA at KRDG/KABE, and also for
the Delaware Valley terminals too. Rains decrease ofter 00Z with
Fog and stratus developing after 06Z or so. MVFR/IFR and
possibly lower conditions expected. Light S winds. Low
confidence.

Saturday...More showers/tstms expected during the day with
mostly MVFR conditions expected. Local IFR possible in heavier
tstms. South to Southwest winds 10 to 15 kts. Low/medium confid.

Outlook...

Saturday night...Sub-VFR conditions in fog and stratus
possible.

Sunday through Sunday night...VFR initially Sunday, then
sub-VFR in SHRA/TSRA Sunday afternoon and Sunday night.

Monday through Tuesday...VFR Monday afternoon, then sub-VFR in
SHRA/TSRA Monday night and Tuesday.

Wednesday...VFR conditions anticipated.

&&

.MARINE...
Sub-Small Craft Advisory conditions tonight and Saturday. South
to southeast around 10 kt into tonight with 3 to 4 ft seas.
Scattered showers and tstms this evening. Fog possible
overnight. More showers/tstms Saturday.

Outlook...

Saturday night through Wednesday...Sub-SCA conditions. VSBY
restrictions in fog possible Saturday night. VSBY restrictions
in showers and thunderstorms mostly possible late Sunday and
Sunday night, Tuesday afternoon and evening. Thunderstorms may
result in locally higher winds and waves.

Rip Currents...

On Friday, winds will be south to southeast around 10 mph.
Swells will be around 1-2 feet with a period of 6-8 seconds. As
a result, breaking waves will be around 1-2 feet. Therefore,
there is a LOW risk for development of dangerous and life
threatening rip currents for all beaches on Friday.

On Saturday, the onshore swell increases to 3-5 feet with a
medium 7-9 second period. Additionally, some longer period waves
may be embedded in the swell. Breaking waves in the surf zone
of 2-3 feet are expected as a result. Winds will be around 5-10
mph out of the southwest to west-southwest. Due to the
increasing and potentially multi-period swells, there is a
MODERATE risk for the development of dangerous and life
threatening rip currents for all beaches on Saturday.

For specific beach forecasts, visit weather.gov/beach/phi

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch until 10 PM EDT this evening for PAZ054-055-
     060>062-101-103-105.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

SYNOPSIS...MPS/Wunderlin
NEAR TERM...OHara
SHORT TERM...Wunderlin
LONG TERM...Wunderlin
AVIATION...MPS/OHara/Wunderlin
MARINE...AKL/MPS/OHara/Wunderlin

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 1:32 PM EDTFlood WatchPHIBerks, Bucks, Carbon, Chester, Lehigh, Monroe and 2 more6 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.